Jun 15, 2007
287I am a 33 year old poz male with a CD4 of 287/15% and a VL of 8300 and am not on any HIV medications. I've been HIV+ for about 7-8 years but am otherwise healthy.
I have been having severe stomach aches (not pains) virtually every evening (never in the day time) for the last couple of years. A feeling of extreme stomach bloating and ache right under the ribs that goes through to the back with a feeling of needing to burp but not beling able to. Usually symptoms also include constipation and a feeling of extreme hunger. Sleeping is not possible due to the discomfort which lasts for 2 - 10 hours typically. Colonoscopies, ultrasounds, scans, upper GI's and barrium enimas have failed to identify anything other than a high level of lymph tissue in the GI track. Is this a HIV issue or something GI specific? What are my doctors and I missing and what can I do to ease the nightly discomfort?
| Response from Dr. Henry
Certainly untreated HIV infection can cause a variety of gut symptoms. A trial of effective HIV therapy may be worth considering given your chronic gut symptoms and your CD4 count= 287. I sometimes try a trial of 6 months of treatment in situations like this and then re-evaluate. I often would use a gut friendly regimen like Truvada/Sustiva (Atripla if well tolerated) or Epzicom (if HLA B5701 negative) + boosted atazanavir. I assume you are well hydrated, exercise, and have good fiber intake. Lactose intolerance, gluten enteropathy, and irritable bowen syndrome are just 3 of many conditions that can cause symptoms like you describe. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Organ Systems Involved Or Affected By Hiv
- Hepatitis C Alt Levels And Ast Levels
- Chances Of Getting Hiv One Time Of Unprotected Sex
- If The Sides Of My Legs Turn Red Is That Neuropathy?
- Latent Stages Of Hepatitis C Physiological Systems
- What Does It Mean When Hiv Is Lying Dormant In Your Body?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.